Illinois, 2025Damaging Wind in Illinois, July 11, 2025
July 11, 2025 · NWS LSX · 1 event in 1 county or zone
A severe QLCS entered west-central Illinois during the evening of July 11th. As it passed, the system produced tree damage in Adams County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A severe QLCS entered west-central Illinois during the evening of July 11th. As it passed, the system produced tree damage in Adams County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 11, 5:29 PM CST, 2 hours 46 minutes earlier. Its key messages:
- A few thunderstorms could be severe this evening, mainly across northeastern MO and west-central IL, along with locally heavy rainfall and isolated flash flooding.
- A relatively active pattern will exist through next week with varying daily chances of showers and thunderstorms, although most of the period will be dry versus wet.
Area forecast discussion, Jul 11, 5:29 PM CST, 2 hours 46 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
629 PM CDT Fri Jul 11 2025
.KEY MESSAGES...
- A few thunderstorms could be severe this evening, mainly across
northeastern MO and west-central IL, along with locally heavy
rainfall and isolated flash flooding.
- A relatively active pattern will exist through next week with
varying daily chances of showers and thunderstorms, although
most of the period will be dry versus wet.
&&
.SHORT TERM... (Through Late Saturday Night)
Issued at 242 PM CDT Fri Jul 11 2025
A hot and humid day is underway with temperatures in the 90s F and
dewpoints in the 70s F supporting heat index values in the upper 90s
to near 105 F as well as a very unstable airmass with MLCAPE of 2500
to 3500 J/kg. A subtle mid-level perturbation and responding low-
level confluent flow will continue to result in isolated showers and
thunderstorms across southeastern/east-central MO and southwestern
IL this afternoon/early evening. Weak microbursts with gusty winds
are possible with these thunderstorms but overall strength will be
limited by poor mid-level lapse rates and weak deep-layer wind shear.
The main focus of showers and thunderstorms as well as severe
thunderstorms is across northeastern MO into IA this afternoon,
reaching northeastern MO and west-central IL this evening. As an
upper-level shortwave trough overspreads a surface low and quasi-
stationary front straddling the MO-IA border surface-based
initiation of thunderstorms is forecast. Initial thunderstorms could
exhibit transient supercellular characteristics with 20 to 30+ kt of
deep-layer wind shear in those area, capable of all hazards
including a tornado. However, most CAMs indicate that this activity
will remain just northwest of northeastern MO and west-central IL
until upscale growth into an MCS takes place with cold pool
development through the 23 to 02z timeframe, leading to
predominantly a damaging wind threat. Locally heavy rainfall and
isolated flash flooding is also possible with PW approaching 2" and
deep warm cloud depths mainly before the strengthening cold pool
would accelerate forward motion. As the MCS continues to track
southeastward, all model guidance indicate that it will be weakening
and increasingly outflow dominant as it encounters weaker low-level
and deep-layer wind shear before it reaches the I-70 corridor.
Along with a minimum in shower and thunderstorm coverage Saturday
morning, HREF membership indicates that the outflow from this
evening's MCS will fully clear the CWA. Subsequent convective
inhibition, lingering clouds, and a lack of discernible large-scale
ascent limits confidence in where and how much redevelopment of
showers and thunderstorms will occur during the afternoon, with 20
to 30 percent of membership having development along the cold front
reaching the I-44 and I-70 corridors. A greater amount of membership
depicting development along remnant outflow largely to the
east/southeast of the CWA. Broken clouds and frontal passage in the
northwestern half of the CWA will lead to a much cooler day on
Saturday with high temperatures in the mid-80s to near 90 F.
Pfahler
&&
.LONG TERM... (Sunday through Next Friday)
Issued at 242 PM CDT Fri Jul 11 2025
On Sunday, model guidance has varying solutions of convectively
augmented mid-level shortwave trough or MCV tracking northeastward
through the CWA sometime during the morning or afternoon,
accompanied by a greater chance of showers and thunderstorms (50 to
70 percent chance of measurable rainfall) mainly south of I-70 or
along/south of the front's position at that time. This feature will
also be accompanied by a conditional threat of locally heavy
rainfall and isolated flash flooding (efficient rainfall favored
with potential slow cell motions) along with microbursts containing
gusty winds. Sometimes MCVs can create an enhanced environment for
severe thunderstorms within a less favorable background environment,
which will need to be monitored, although there is currently no
strong support for this scenario. Otherwise, NBM high temperature
distributions are very similar both Saturday and Sunday, supporting
little change between days outside of more numerous
showers/thunderstorms.
A broad upper-level ridge and weakness of flow will dominate the Mid-
Mississippi River Valley Monday through Tuesday allowing both a
northward advancement of the front that will have been wavering
across the region with warming temperatures from weak low-level
southerly WAA and continued opportunities of showers and
thunderstorms. Showers and thunderstorms should be mostly diurnally
driven but model guidance indicates the potential for a few slow-
moving mid-level perturbations/MCVs meandering with the weak flow.
During the second half of the week, upper/mid-level quasi-zonal flow
will overlay more of the Mid-Mississippi River Valley, leading to
greater ensemble membership containing measurable rainfall with
stronger bouts of ascent associated with more robust passing
shortwave troughs. The details of these patterns are very difficult
to decipher at this juncture including the timing and amplitude of
these features, ultimately determining the the timing, coverage, and
placement of showers and thunderstorms. That said, more of this
period will be dry than wet. NBM probabilities of 90+ F high
temperatures increase each day Monday through Wednesday, especially
in the St. Louis metro and southwestern IL, which would be
accompanied by increasing moisture/dewpoints. There are mixed
signals for a cold frontal passage around Thursday or Friday next
week with uncertainty largely in whether or not the front fully
clears the region or stalls. This leads to increasingly uncertain
temperatures (NBM IQR 7 to 10 F) and the summit of ensemble model-
based probabilities of showers and thunderstorms (40 to 60 percent).
Pfahler
&&
.AVIATION... (For the 00z TAFs through 00z Saturday Evening)
Issued at 619 PM CDT Fri Jul 11 2025
While a brief isolated shower can't be ruled out near KSTL, KSUS,
and KCPS for the next hour or two, the main focus for impacts
through this TAF period continues to be a broken band of showers
and thunderstorms associated with a cold front set to sweep over
the terminals this evening and overnight. This band has not
behaved upstream as originally anticipated, and is tracking a few
hours later than what was thought. This has been accounted for in
the most recent TAFs, though if this trend holds and storms are
even later, then the chance of them producing impacts at local
terminals will be lower. In the wake of the storms and along the
front tomorrow morning, low VFR to MVFR ceilings are expected.
Weather model guidance shows ceilings getting lower than currently
forecast, but that occurs after sunrise, which is not
climatologically favorable in the heart of the warm season.
Therefore, there is only a very low chance that ceilings could
come in lower than forecast. After ceilings improve in the late
morning/early afternoon, VFR flight conditions are expected
through the remainder of the period.
Elmore
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&
WFO LSX
Hazardous weather outlook, Jul 11, 1:44 PM CST, 6 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
244 PM CDT Fri Jul 11 2025
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-121945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
244 PM CDT Fri Jul 11 2025
This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.
.DAY ONE...Tonight.
Thunderstorms are likely this evening into tonight. A few
thunderstorms could be severe late this afternoon and evening, mainly
in northeastern Missouri and west-central Illinois, along with
locally heavy rainfall and isolated flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a chance of thunderstorms over portions of the region Saturday
through Thursday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
Pfahler
Thunderstorm Wind, Adams
- When
- July 11, 8:15 PM CST
- Where
- Adams County, 0.53 mi E of Quincy
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.930, -91.390
Thunderstorm winds blew down trees and powerlines around Quincy.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 11 to 14, 202511 deaths · 6 events
- Tornadoes and Flash Flooding in Iowa, July 11 to 12, 2025EF2 · 69 events
- Heat and Damaging Wind in Alabama, July 11 to 12, 20251 death · 50 kt wind · 2 events
- Wildfire in New Mexico, July 11 to 16, 2025$375,000 · 1 event
- Damaging Winds and Lightning Strikes in South Carolina, July 11, 20251 injured · $70,000 · 50 kt wind · 11 events
- Tornado and Hail in Missouri, July 11, 2025EF0 · 52 events
- Flash Flooding and Damaging Winds in Wisconsin, July 11, 2025$66,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strikes in Georgia, July 11, 2025$65,000 · 8 events
- Flooding and Damaging Winds in Wisconsin, July 11, 2025$31,000 · 69 kt wind · 11 events
- Hail and Damaging Winds in Texas, July 11, 2025$31,000 · 2 in hail · 9 events
- Hail in Wyoming, July 11, 20251.5 in hail · 16 events
- Lightning Strike in Florida, July 11, 2025$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273208.